Alert archive / Wyoming / High Wind Warnings in 2020

High Wind Warning 50, NWS Cheyenne, WY

December 15, 20204 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 15, 2020, 2:13 AM MST for 4 counties in Wyoming. It took effect at Dec 15, 2020, 5:00 PM MST. It was in force for 44 hr. 41 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 15, 2020, 2:13 AM MST (09:13 UTC)
In effect from
Dec 15, 2020, 5:00 PM MST
Expired
Dec 17, 2020, 1:16 PM MST
In force
44 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 15, 5:00 PM MSTNON-TSTM WND GST 611 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 44 MPH.
Dec 15, 5:16 PM MSTNON-TSTM WND GST 653 Ese Elk Mountain, WYCOUNTY ROAD 402 WYDOT SITE. SUSTAINED WINS 30 MPH.
Dec 15, 6:00 PM MSTNON-TSTM WND GST 607 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FROM 5 PM TO 6 PM.
Dec 15, 6:04 PM MSTNON-TSTM WND GST 653 Ese Elk Mountain, WYCOUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS 35 MPH.
Dec 15, 6:12 PM MSTNON-TSTM WND GST 631 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 47 MPH.
Dec 15, 6:48 PM MSTNON-TSTM WND GST 763 Ese Elk Mountain, WYCOUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS 35 MPH.
Dec 15, 6:52 PM MSTNON-TSTM WND GST 661 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 50 MPH. SUSTAINED WINDS 45 MPH OR GREATER FOR PAST HOUR.
Dec 15, 6:56 PM MSTNON-TSTM WND GST 597 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE. SUSTAINED WINDS 50 MPH OR GREATER FROM 556 PM TO 656 PM.
Dec 15, 7:36 PM MSTNON-TSTM WND GST 572 Ne Granite Springs Re, WYWILDCAT TRAIL WYDOT SITE. SUSTAINED WINDS 39 MPH.
Dec 15, 7:56 PM MSTNON-TSTM WND GST 607 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTEINED WINDS 37 MPH. GUSTS TO 59 MPH BEGAN AT 738 PM.
Dec 15, 7:58 PM MSTNON-TSTM WND GST 627 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE. SUSTAINED WINDS GREATER THAN 45 MPH FOR THE PAST HOUR.
Dec 15, 8:02 PM MSTNON-TSTM WND GST 651 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 44 MPH. SUSTAINED WINDS HAVE BEEN 44 MPH OR GREATER FOR PAST HOUR.
Dec 15, 8:02 PM MSTNON-TSTM WND GST 653 Ese Elk Mountain, WYCOUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR.
Dec 15, 8:14 PM MSTNON-TSTM WND GST 578 Ese Crystal Lake Camp, WYOTTO WYDOT SITE. SUSTAINED WINDS 44 MPH.
Dec 15, 8:25 PM MSTNON-TSTM WND GST 6010 Ese Crystal Lake Cam, WYEMKAY UPR SITE. SUSTAINED WINDS 50 MPH.
Dec 15, 8:58 PM MSTHIGH SUST WINDS 408 Ese Crystal Lake Camp, WYOTTO WYDOT SITE. AVERAGE SUSTAINED WINDS 40 MPH FOR PAST HOUR.
Dec 15, 9:02 PM MSTNON-TSTM WND GST 733 Ese Elk Mountain, WYCOUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS 40 MPH.
Dec 15, 9:06 PM MSTNON-TSTM WND GST 651 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 53 MPH.
Dec 15, 9:12 PM MSTHIGH SUST WINDS 457 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE. SUSTAINED WINDS 45 MPH OR GREATER FOR PAST HOUR. PEAK GUST 55 MPH.
Dec 15, 10:08 PM MSTNON-TSTM WND GST 631 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 48 MPH.
Dec 15, 10:12 PM MSTHIGH SUST WINDS 427 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR.
Dec 15, 10:12 PM MSTNON-TSTM WND GST 587 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED WINDS 37 MPH.
Dec 15, 10:12 PM MSTNON-TSTM WND GST 623 Ese Elk Mountain, WYCOUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS 40 MPH.
Dec 15, 11:26 PM MSTNON-TSTM WND GST 601 Sse Bordeaux, WYWYDOT SENSOR AT BORDEAUX. SUSTAINED WINDS OF 45 MPH.
Dec 15, 11:40 PM MSTNON-TSTM WND GST 6811 Wsw Warren Af Base, WYUNION PACIFIC RR SENSOR AT EMKAY.
Dec 16, 12:06 AM MSTNON-TSTM WND GST 621 Sse Bordeaux, WYWYDOT SENSOR AT BORDEAUX. SUSTAINED WINDS OF 51 MPH.
Dec 16, 12:26 AM MSTNON-TSTM WND GST 6112 Wsw Warren Af Base, WYWYDOT SENSOR AT OTTO. SUSTAINED WINDS OF 46 TO 49 MPH.
Dec 16, 12:26 AM MSTNON-TSTM WND GST 658 S Chugwater, WYMESONET STATION WY40 7.5 S CHUGWATER (WYDOT).
Dec 16, 1:26 AM MSTNON-TSTM WND GST 601 Nnw Arlington, WYWYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS OF 49 TO 52 MPH.
Dec 16, 3:06 AM MSTNON-TSTM WND GST 613 Ese Elk Mountain, WYWYDOT SENSOR NEAR COUNTY ROAD 402. SUSTAINED WINDS OF 40 MPH.
Dec 16, 4:02 AM MSTNON-TSTM WND GST 703 Ese Elk Mountain, WYWYDOT SENSOR AT COUNTY ROAD 402.
Dec 16, 4:22 AM MSTNON-TSTM WND GST 582 Wnw Buford, WYWYDOT SENSOR AT LONE TREE WEST OF CHEYENNE. SUSTAINED WINDS OF 43 MPH.
Dec 16, 4:52 AM MSTNON-TSTM WND GST 743 Ese Elk Mountain, WYWYDOT SENSOR AT COUNTY ROAD 402.
Dec 16, 5:26 AM MSTNON-TSTM WND GST 602 Wnw Buford, WYWYDOT SENSOR AT LONE TREE. SUSTAINED WINDS OF 51 MPH.
Dec 16, 6:06 AM MSTNON-TSTM WND GST 587 Ese Arlington, WYWYDOT SENSOR AT COOPER COVE.
Dec 16, 6:30 AM MSTSNOW 1.16 Ne Arlington, WYCOCORAHS STATION WY-CR-5 ROCK RIVER 9.6 WSW.
Dec 16, 7:00 AM MSTSNOW 1.22 S Elk Mountain, WYCOCORAHS STATION WY-CR-4 ELK MOUNTAIN 2.1 S.
Dec 16, 9:06 PM MSTNON-TSTM WND GST 617 Ese Arlington, WYMESONET STATION WY24 6.9 E ARLINGTON (WYDOT).
Dec 16, 9:36 PM MSTNON-TSTM WND GST 581 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Dec 17, 8:56 AM MSTNON-TSTM WND GST 591 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Dec 17, 9:18 AM MSTNON-TSTM WND GST 651 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2020-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2020-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WWUS75 KCYS 150913
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
213 AM MST Tue Dec 15 2020

WYZ106-110-116-117-160000-
/O.UPG.KCYS.HW.A.0037.201216T0000Z-201217T0300Z/
/O.NEW.KCYS.HW.W.0050.201216T0000Z-201217T0300Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
213 AM MST Tue Dec 15 2020

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM
MST WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Central Laramie Range and Southwest Platte County, 
  North Snowy Range Foothills, South Laramie Range and South 
  Laramie Range Foothills. This includes Arlington, Bordeaux, Elk 
  Mountain, the Interstate 80 Summit, and Vedauwoo.

* WHEN...From 5 PM this afternoon to 8 PM MST Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers. There will be a high risk for 
  vehicle blow overs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts 
of 58 mph or more can lead to property damage.

&&

$$

Brothers
6 follow-up statements
687 
WWUS75 KCYS 152205
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
305 PM MST Tue Dec 15 2020

WYZ106-110-116-117-161200-
/O.CON.KCYS.HW.W.0050.201216T0000Z-201217T0300Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
305 PM MST Tue Dec 15 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST WEDNESDAY...

* WHAT...West to southwest winds 35 to 45 MPH with gusts up to 70
  MPH possible. 

* WHERE...Arlington and Elk Mountain along Interstate 80 between
  Laramie and Rawlins, Interstate 80 Summit and adjacent foothills
  between Laramie and Cheyenne, and Bordeaux along Interstate 25
  between Chugwater and Wheatland. 

* WHEN...From 5 PM this afternoon to 8 PM MST Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers. There will be a high risk for 
  vehicle blow overs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

CLH
696 
WWUS75 KCYS 160933
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
233 AM MST Wed Dec 16 2020

WYZ106-110-116-117-162315-
/O.CON.KCYS.HW.W.0050.000000T0000Z-201217T0300Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
233 AM MST Wed Dec 16 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* WHAT...West to southwest winds 35 to 45 MPH with gusts around 65
  MPH. 

* WHERE...Arlington and Elk Mountain along Interstate 80 between 
  Laramie and Rawlins, Interstate 80 Summit and adjacent 
  foothills between Laramie and Cheyenne, and Bordeaux along 
  Interstate 25 between Chugwater and Wheatland. 

* WHEN...From 5 PM this afternoon to 8 PM MST Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers. There will be a high risk for
  vehicle blow overs. In addition, some blowing and drifting snow
  may reduce visibilities down to 2 miles at times.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
218 
WWUS75 KCYS 170249
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
749 PM MST Wed Dec 16 2020

WYZ106-116-117-170400-
/O.CAN.KCYS.HW.W.0050.000000T0000Z-201217T0300Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
749 PM MST Wed Dec 16 2020

...HIGH WIND WARNING IS CANCELLED...

Wind gusts up to 50 MPH will remain possible through early
Thursday morning. 

$$

WYZ110-171800-
/O.EXT.KCYS.HW.W.0050.000000T0000Z-201217T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
749 PM MST Wed Dec 16 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST THURSDAY...

* WHAT...West to southwest winds 35 to 45 MPH with occasional
  gusts up to 60 MPH. 

* WHERE...Arlington and Elk Mountain along Interstate 80 between
  Laramie and Rawlins. 

* WHEN...Until 11 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers. There will be a high risk for 
  vehicle blow overs. In addition, some blowing and drifting 
  snow may reduce visibilities down to 2 miles at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

CLH
486 
WWUS75 KCYS 170927
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
227 AM MST Thu Dec 17 2020

WYZ110-171800-
/O.CON.KCYS.HW.W.0050.000000T0000Z-201217T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
227 AM MST Thu Dec 17 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...West to southwest winds 35 to 45 MPH with occasional 
  gusts up to 60 MPH. 

* WHERE...Arlington and Elk Mountain along Interstate 80 between 
  Laramie and Rawlins. 

* WHEN...Until 11 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers. There will be a high risk for
  vehicle blow overs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
102 
WWUS75 KCYS 171724
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1024 AM MST Thu Dec 17 2020

WYZ110-180200-
/O.EXT.KCYS.HW.W.0050.000000T0000Z-201218T0200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1024 AM MST Thu Dec 17 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...West to southwest winds 35 to 45 MPH with occasional 
  gusts up to 60 MPH.

* WHERE...Arlington and Elk Mountain along Interstate 80 between 
  Laramie and Rawlins.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers. There will be a high risk for 
  vehicle blow overs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WM
604 
WWUS75 KCYS 172016
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
116 PM MST Thu Dec 17 2020

WYZ110-172130-
/O.CAN.KCYS.HW.W.0050.000000T0000Z-201218T0200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
116 PM MST Thu Dec 17 2020

...HIGH WIND WARNING IS CANCELLED...

Winds have decreased to warrant cancellation. Stray gusts into 40
mph possible this afternoon.

$$

WM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 14, 10:15 PM MST, 3 hours 58 minutes earlier.

Area forecast discussion, Dec 14, 10:15 PM MST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1015 PM MST Mon Dec 14 2020

.SHORT TERM...(This evening through Tuesday)
Issued at 215 PM MST Mon Dec 14 2020

The upper trough axis extended from northern WY to northern AZ. A
stationary front was located from western MT to central NE with
modest pressure falls across CO/NM ahead of approaching trough.
Regional radars and surface observations indicated areas of light
snow developing across south central and as far east as the I-25
corridor in southeast WY. The snow will continue to spread east
through the late afternoon and early evening into the western NE
Panhandle. 18Z WPC ensembles remain unchanged from 06Z, with the
mountains receiving 2 to 4 inches of snow and lower elevations up
to an inch of snow through Tuesday morning. It will be breezy
Tuesday with west to northwest winds gusting 25 to 35 mph. Patchy
blowing snow will be possible along portions of I-80 and I-25 in
WY as well.

.LONG TERM...(Tuesday night through Monday)
Issued at 255 AM MST Mon Dec 14 2020

Long range models continue to show progressive northwest flow aloft
across the Front Range through next weekend. Although the pattern
is generally more active compared to the last few weeks, quick
moving upper level troughs, with a limited moisture tap, will
produce little or minimal snowfall amounts for the eastern plains
and most of the high valley locations west of the I-25 corridor.

The main forecast concern appears to be the potential for strong winds,
especially across the wind prone areas of southeast Wyoming, with
breezy to windy conditions elsewhere. The first round of strong winds
is possible as early as Tuesday evening when 850-700mb gradients
strengthen. Despite marginal 700-800mb winds and subsidence, low
level gradients are above 60 meters, with Bordeaux high wind
probabilities above 50 percent. Issued a High Wind Watch for the
southeast WY wind prone areas (Arlington, Bordeaux, I-80 Summit)
Tuesday evening through Wednesday evening. Another brief high wind
event is possible Thursday night into Friday morning, ahead of
the next cold front, for the wind prone areas with better llvl
subsidence noted on model progs.

Models then show the Pacific cold front rapidly moving through the
area by early Friday morning with some light snow expected across
most of the area. Not much moisture with this system, so accumulations
should generally be light. High confidence with temperatures remaining
below normal for the bulk of the extended forecast period due to
persistent northwest flow aloft. Temperatures may moderate to slightly
above average for the eastern high plains for next weekend, mainly
due to near zonal flow and downslope winds along and east of the
I-25 corridor. Strong winds may spread into the high valleys and
eastern plains of southeast Wyoming both Saturday and Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday evening)
Issued at 1015 PM MST Mon Dec 14 2020

Widespread MVFR/IFR cigs with patchy fog and snow showers affecting
most terminals into Tuesday morning before improving to VFR across
the area. KRWL looks to be mostly VFR through the period.  Winds
light through Tuesday morning hen a bit gusty over se Wy by noon.

&&

.FIRE WEATHER...
Issued at 215 PM MST Mon Dec 14 2020

No fire weather concerns due to seasonably cool temperatures, high
humidities and chances for measurable snow early and late this week.
Breezy to windy conditions are expected throughout the week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Tuesday afternoon through Wednesday evening
     for WYZ106-110-116-117.

NE...None.
&&

SHORT TERM...MAJ
LONG TERM...TJT/MAJ
AVIATION...RE
FIRE WEATHER...MAJ
Hazardous weather outlook, Dec 14, 1:40 PM MST, 12 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
140 PM MST Mon Dec 14 2020

WYZ106-110-116-117-152045-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
140 PM MST Mon Dec 14 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Light snow will develop this afternoon and continue tonight. One
to two inches of accumulation is expected.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

West winds will increase late Tuesday afternoon and persist
through Wednesday evening. A High Wind Watch is in effect from 5
PM Tuesday until 8 PM Wednesday. The strong winds will cause
patchy blowing snow.

A prolonged period of strong winds is expected Thursday through
Sunday.

.Spotter information statement...

Spotters are encouraged to report snowfall amounts or other
significant weather to the National Weather Service in Cheyenne.

WYZ112-114-152045-
Sierra Madre Range-Snowy Range-
140 PM MST Mon Dec 14 2020

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Light snow will continue this afternoon and tonight. Accumulations
of 2 to 4 inches is expected.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A prolonged period of strong winds is expected from Wednesday through
Sunday.

.Spotter information statement...

Spotters are encouraged to report snowfall amounts or other
significant weather to the National Weather Service in Cheyenne.

WYZ101>105-107>109-111-113-115-118-119-152045-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-
Upper North Platte River Basin-Laramie Valley-
Central Laramie County-East Laramie County-
140 PM MST Mon Dec 14 2020

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Light snow will develop this afternoon and continue tonight. One
to two inches of accumulation is expected for higher elevations,
with less than a half inch lower elevations.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A prolonged period of strong winds is expected Friday through
Sunday.

.Spotter information statement...

Spotters are encouraged to report snowfall amounts or other
significant weather to the National Weather Service in Cheyenne.

NEZ002-003-019>021-054-055-095-096-152045-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
140 PM MST Mon Dec 14 2020

This hazardous weather outlook is for the western Nebraska
Panhandle.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Light snow will develop this evening and continue overnight.
Little or no accumulation is expected.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required.

Nearby

High Wind Warnings in Wyoming, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.